Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 107, NWS Jackson, MS

December 16, 20194 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Dec 16, 2019, 5:04 PM CST for 4 counties in Mississippi. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 5:04 PM CST (23:04 UTC)
Expired
Dec 16, 2019, 6:00 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Observed
Hail
1.5 in

Counties Covington County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 5:05 PM CSTHAIL 1.752 Ne Hickory Grove, MSGOLF BALL SIZE HAIL WAS REPORTED IN NORTHWEST LAMAR COUNTY.
Dec 16, 5:17 PM CSTTORNADO3 Sw Sumrall, MSTHIS TORNADO BEGAN NEAR BEAR BAY OFF OF ROCKY BRANCH ROAD WHERE IT SNAPPED A FEW SOFTWOOD TREE LIMBS AND REMOVED A LARGE PORTION OF A HOME’S ROOF. THE TORNADO RAPIDLY INCREASED IN STRENGTH AS IT PROGRESSED NORTHEAST TO WEST OF US ROADWAY 589/MAIN STREET WHE
Dec 16, 5:19 PM CSTTORNADOSumrall, MS*** 7 INJ *** A HOME WAS DESTROYED IN SUMRALL. SEVERAL INJURIES WERE ALSO REPORTED.
Dec 16, 5:21 PM CSTTORNADOSumrall, MSREPORTS OF A TORNADO ON THE GROUND IN SUMRALL.
Dec 16, 5:22 PM CSTHAIL 13 Wnw Sanford, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 2:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

247 
WFUS54 KJAN 162304
TORJAN
MSC031-065-067-073-170000-
/O.NEW.KJAN.TO.W.0107.191216T2304Z-191217T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
504 PM CST Mon Dec 16 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Covington County in southeastern Mississippi...
  Northwestern Lamar County in southeastern Mississippi...
  Southwestern Jones County in southeastern Mississippi...
  Southeastern Jefferson Davis County in south central Mississippi...

* Until 600 PM CST.
        
* At 504 PM CST, a confirmed tornado was located over Improve, or 10
  miles northeast of Columbia, moving northeast at 40 mph.

  HAZARD...Damaging tornado and ping pong ball size hail.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Melba around 515 PM CST.
  Sumrall around 520 PM CST.
  Sanford around 535 PM CST.
  Moselle around 545 PM CST.

Other locations impacted by this tornadic thunderstorm include
Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3132 8965 3143 8965 3144 8981 3174 8939
      3151 8916 3143 8936 3143 8945 3140 8945
TIME...MOT...LOC 2304Z 233DEG 33KT 3136 8969 

TORNADO...OBSERVED
HAIL...1.50IN

$$

TW
5 follow-up statements
713 
WWUS54 KJAN 162311
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
511 PM CST Mon Dec 16 2019

MSC031-065-067-073-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Lamar MS-Jones MS-Jefferson Davis MS-
511 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON...NORTHWESTERN LAMAR...SOUTHWESTERN JONES AND
SOUTHEASTERN JEFFERSON DAVIS COUNTIES...
    
At 511 PM CST, a severe thunderstorm capable of producing a tornado
was located near Melba, or 15 miles west of West Hattiesburg, moving
northeast at 40 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sumrall around 520 PM CST.
  Sanford around 530 PM CST.
  Moselle around 545 PM CST.

Other locations impacted by this tornadic thunderstorm include
Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3132 8965 3143 8965 3144 8976 3172 8937
      3151 8916 3143 8936 3143 8945 3140 8945
TIME...MOT...LOC 2311Z 233DEG 33KT 3140 8962 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

TW
883 
WWUS54 KJAN 162319
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
519 PM CST Mon Dec 16 2019

MSC031-065-067-073-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Lamar MS-Jones MS-Jefferson Davis MS-
519 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON...NORTH CENTRAL LAMAR...SOUTHWESTERN JONES AND
EAST CENTRAL JEFFERSON DAVIS COUNTIES...
        
At 519 PM CST, a confirmed tornado was located over Sumrall, or 11
miles northwest of West Hattiesburg, moving northeast at 40 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Sanford around 530 PM CST.
  Moselle around 540 PM CST.

Other locations impacted by this tornadic thunderstorm include
Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3135 8958 3152 8965 3172 8937 3151 8916
      3143 8936 3143 8945 3140 8945
TIME...MOT...LOC 2319Z 236DEG 36KT 3143 8953 

TORNADO...OBSERVED
HAIL...1.50IN

$$

TW
682 
WWUS54 KJAN 162326
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
526 PM CST Mon Dec 16 2019

MSC065-073-162336-
/O.CAN.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Lamar MS-Jefferson Davis MS-
526 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR NORTH CENTRAL LAMAR AND EAST CENTRAL
JEFFERSON DAVIS COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for south central
and southeastern Mississippi.

LAT...LON 3151 8959 3151 8960 3154 8960 3155 8961
      3172 8937 3151 8916 3143 8936 3143 8958
TIME...MOT...LOC 2326Z 234DEG 35KT 3147 8947 

$$

MSC031-067-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Jones MS-
526 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES...
        
At 526 PM CST, a confirmed large and extremely dangerous tornado was
located over Sanford, or 12 miles northwest of West Hattiesburg,
moving northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Sanford around 530 PM CST.
  Moselle around 540 PM CST.

Other locations impacted by this tornadic thunderstorm include
Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3151 8959 3151 8960 3154 8960 3155 8961
      3172 8937 3151 8916 3143 8936 3143 8958
TIME...MOT...LOC 2326Z 234DEG 35KT 3147 8947 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.50IN

$$

TW
372 
WWUS54 KJAN 162334
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
534 PM CST Mon Dec 16 2019

MSC031-067-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-Jones MS-
534 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN COVINGTON AND WEST CENTRAL JONES COUNTIES...
        
At 534 PM CST, a confirmed tornado was located over Sanford, or 12
miles southwest of Ellisville, moving northeast at 40 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Covington and west central Jones Counties, including the
following locations... Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3160 8951 3171 8936 3157 8922 3145 8944
      3153 8955
TIME...MOT...LOC 2334Z 233DEG 33KT 3152 8940 

TORNADO...OBSERVED
HAIL...1.50IN

$$

TW
056 
WWUS54 KJAN 162340
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
540 PM CST Mon Dec 16 2019

MSC031-162350-
/O.CAN.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Covington MS-
540 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR SOUTHEASTERN COVINGTON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi.

LAT...LON 3168 8940 3171 8936 3158 8923 3150 8940
TIME...MOT...LOC 2340Z 230DEG 38KT 3157 8935 

$$

MSC067-170000-
/O.CON.KJAN.TO.W.0107.000000T0000Z-191217T0000Z/
Jones MS-
540 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR WEST
CENTRAL JONES COUNTY...
        
At 540 PM CST, a confirmed tornado was located near Moselle, or 8
miles west of Ellisville, moving northeast at 45 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Jones County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3168 8940 3171 8936 3158 8923 3150 8940
TIME...MOT...LOC 2340Z 230DEG 38KT 3157 8935 

TORNADO...OBSERVED
HAIL...1.50IN

$$

TW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 16, 2:59 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Dec 16, 2:59 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
259 PM CST Mon Dec 16 2019

.DISCUSSION...
Rest of this afternoon through Tuesday:

Rest of this afternoon-evening: Severe weather will remain likely
through the region through this evening, with severe weather
potential lingering across central to southeast Mississippi & the
Interstate 59 corridor through 10PM. The frontal boundary is
analyzed across the ArkLaMiss Delta, with isolated supercell
structures further south across the Highway 84 corridor & more
linear QLCS structures closer to the surface frontal axis. Out
ahead, juxtaposition of anomalous destabilization (i.e. 1000-1500
J/kg MLCAPE) & deep layer shear (i.e. effective bulk shear of
55kts+) continue to favor supercell & QLCS structures through the
afternoon-evening hours. With strong clockwise curving hodgraphs &
nearly 250-300+ m2/s2 effective storm relative helicity, this will
continue to favor supercell & QLCS segments & tornadoes, some
possibly strong. A new tornado watch has been issued for areas east
of the Interstate 55 corridor through 9PM this evening. Expect this
potential will move near or just before rush hour through early
evening along the Interstate 55 corridor & near Brookhaven to
Columbus & into the Pine Belt & Interstate 59 corridor into the
early-late evening hours. Remain weather aware & have your severe
weather plans in place through this evening!

Tuesday through Sunday: A period of calmer weather is in store for
the extended period. Early on, broad mid level ridge will build into
the region from the west as long wave trough departs to the east.
This will translate to dry northerly winds and cool conditions
through much of the week.

Meanwhile, another bit of southern stream energy will move ashore
along the CA coast and into the Intermountain West by mid week. The
moisture starved system will quickly move through the Rockies into
the southern Plains by the end of the week. Though dry surface high
pressure looks to remain wedged into the area from the northeast,
mid and high level moisture will be on the increase as the system
moves into the lower MS valley. Mostly a light rain event will be
seen Saturday through Sunday as the low level dry air eats up the
majority of what falls. /GG/

&&

.AVIATION...
18Z TAF discussion:
Expect storm coverage to increase from west to east through the
afternoon. Widespread MVFR conditions will gradually transition to
near IFR around midday (i.e. now through ~22Z). Near or sub MVFR
ceilings & storms will progress east-southeast through the evening
& the overnight hours, especially after 00Z. These low flight
categories & ceilings will be slower to clear along & east of I-55
through the overnight hours. The low flight categories will linger
through around midday Tuesday. Winds have been gusty this
afternoon & some gusts near or above 25-30kts from the south-
southeast. Winds will turn more northwesterly in the wake of the
front, keeping gusty winds lingering into Tuesday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  47  30  50 /  90   9   1   1
Meridian      44  49  30  51 /  82  29   1   1
Vicksburg     39  47  31  52 /  81   7   1   1
Hattiesburg   46  51  31  52 /  84  33   0   0
Natchez       41  47  31  52 /  87   7   1   1
Greenville    36  44  30  48 /  53   5   1   1
Greenwood     38  44  30  48 /  78   5   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Dec 16, 11:14 AM CST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1114 AM CST Mon Dec 16 2019

ARZ074-075-LAZ007-MSZ018-019-034-171715-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, severe thunderstorms and
tornadoes are possible. Some thunderstorms could produce damaging
winds to 60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ008-009-015-MSZ025>033-035-036-038>041-045-046-051-052-056>058-
063>066-072>074-171715-
West Carroll-East Carroll-Richland-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-
Holmes-Winston-Noxubee-Issaquena-Sharkey-Neshoba-Kemper-Newton-
Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, severe thunderstorms are
likely and tornadoes are possible. Some thunderstorms may produce
damaging winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ016-023>026-MSZ037-042>044-047>050-053>055-059>062-171715-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Attala-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-
Simpson-Jefferson-Adams-Franklin MS-Lincoln-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, significant severe
thunderstorms and tornadoes are likely with strong tornadoes
possible. Some thunderstorms could also produce damaging winds up
to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Dec 16, 3:35 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TORNADO          4 W NORFIELD            31.41N 90.53W
12/16/2019                   LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED OFF OF CONCORD
            LANE.

&&

DB
Local storm report, Dec 16, 4:10 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FUNNEL CLOUD     3 SSW EAST LINCOLN      31.44N 90.32W
12/16/2019                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF A FUNNEL CLOUD NORTH OF RUTH.

&&

DB
Local storm report, Dec 16, 4:19 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 NNW EAST LINCOLN      31.52N 90.31W
12/16/2019  E1.25 INCH       LINCOLN            MS   EMERGENCY MNGR

            HALF DOLLAR SIZED HAIL REPORTED NEAR ALLEN
            ROAD.

&&

DB
Local storm report, Dec 16, 4:28 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FUNNEL CLOUD     3 WSW MONTICELLO        31.53N 90.16W
12/16/2019                   LAWRENCE           MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED SOUTHWEST OF
            MONTICELLO.

&&

DB
Local storm report, Dec 16, 4:50 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TORNADO          COLUMBIA                31.26N 89.83W
12/16/2019                   MARION             MS   EMERGENCY MNGR

            LARGE TORNADO REPORTED IN COLUMBIA.

&&

DB
Local storm report, Dec 16, 4:56 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          FOXWORTH                31.24N 89.87W
12/16/2019                   MARION             MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE REPORTED IN FOXWORTH.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:50 AM CSTDense Fog AdvisoryJANCovington, Forrest, Jones, Lamar5 hr
Dec 16, 10:50 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren55 min
Dec 16, 10:53 AM CSTTornado WarningJANClaiborne, Warren67 min
Dec 16, 11:49 AM CSTTornado WarningJANHinds, Warren56 min
Dec 16, 12:32 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo29 min
Dec 16, 1:02 PM CSTSevere Thunderstorm WarningJANBolivar, Washington54 min
Dec 16, 1:27 PM CSTSevere Thunderstorm WarningJANAdams48 min
Dec 16, 1:41 PM CSTTornado WarningJANAdams49 min
Dec 16, 2:18 PM CSTTornado WarningJANAdams, Franklin45 min
Dec 16, 2:20 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson17 min
Dec 16, 2:30 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery75 min
Dec 16, 2:32 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington58 min
Dec 16, 2:50 PM CSTTornado Warning Tornado observedJANFranklin, Lincoln55 min
Dec 16, 3:24 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln51 min
Dec 16, 3:25 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington43 min
Dec 16, 3:27 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln63 min
Dec 16, 3:38 PM CSTTornado WarningJANLincoln52 min
Dec 16, 4:14 PM CSTTornado WarningJANJefferson Davis, Lawrence61 min
Dec 16, 4:20 PM CSTTornado WarningJANMarion55 min
Dec 16, 4:22 PM CSTSevere Thunderstorm WarningJANSimpson38 min
Dec 16, 4:37 PM CSTTornado WarningJANSimpson53 min
Dec 16, 4:55 PM CSTSevere Thunderstorm WarningJANAdams, Franklin48 min
Dec 16, 4:57 PM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson44 min
Dec 16, 5:03 PM CSTTornado Warning Tornado observedConsiderable damage threatJANCovington, Jefferson Davis, Simpson, Smith57 min
Dec 16, 5:12 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith42 min
Dec 16, 5:24 PM CSTTornado WarningJANLawrence, Lincoln66 min
Dec 16, 5:30 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Lincoln45 min
Dec 16, 5:41 PM CSTTornado WarningJANJasper, Jones48 min
Dec 16, 5:44 PM CSTTornado Warning Tornado observedJANJasper, Smith45 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.